Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 29, 2025, 10:11 AM CDT for Webster County, Wright County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2025, 10:11 AM CDT (15:11 UTC)
- Expired
- Apr 29, 2025, 10:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 8:56 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
446
WFUS53 KSGF 291511
TORSGF
MOC225-229-291545-
/O.NEW.KSGF.TO.W.0052.250429T1511Z-250429T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
1011 AM CDT Tue Apr 29 2025
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Northeastern Webster County in southwestern Missouri...
Wright County in southwestern Missouri...
* Until 1045 AM CDT.
* At 1011 AM CDT, a severe thunderstorm capable of producing a
tornado was located 7 miles northeast of Seymour, or 13 miles
southeast of Marshfield, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Dawson, Manes, Graff, Grovespring, Duncan, Hartville, and Odin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3710 9269 3741 9282 3748 9259 3747 9225
3725 9226
TIME...MOT...LOC 1511Z 240DEG 35KT 3723 9270
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Wise2 follow-up statements
858
WWUS53 KSGF 291522
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1022 AM CDT Tue Apr 29 2025
MOC225-291532-
/O.CAN.KSGF.TO.W.0052.000000T0000Z-250429T1545Z/
Webster MO-
1022 AM CDT Tue Apr 29 2025
...THE TORNADO WARNING FOR NORTHEASTERN WEBSTER COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central and southwestern Missouri.
&&
LAT...LON 3746 9261 3748 9259 3747 9225 3725 9226
3714 9258
TIME...MOT...LOC 1522Z 247DEG 47KT 3731 9247
$$
MOC229-291545-
/O.CON.KSGF.TO.W.0052.000000T0000Z-250429T1545Z/
Wright MO-
1022 AM CDT Tue Apr 29 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR WRIGHT
COUNTY...
At 1022 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Hartville, or 16 miles northwest of Mountain Grove,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dawson, Manes, Graff, and Hartville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3746 9261 3748 9259 3747 9225 3725 9226
3714 9258
TIME...MOT...LOC 1522Z 247DEG 47KT 3731 9247
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Wise516
WWUS53 KSGF 291536
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1036 AM CDT Tue Apr 29 2025
MOC229-291545-
/O.EXP.KSGF.TO.W.0052.000000T0000Z-250429T1545Z/
Wright MO-
1036 AM CDT Tue Apr 29 2025
...THE TORNADO WARNING FOR WRIGHT COUNTY WILL EXPIRE AT 1045 AM
CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However,
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central and southwestern Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
&&
LAT...LON 3746 9261 3748 9259 3747 9225 3725 9226
3714 9258
TIME...MOT...LOC 1535Z 240DEG 35KT 3736 9235
$$
WiseWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 29, 8:53 AM CDT, 1 hour 18 minutes earlier. Its key messages:
- Slight Risk (2 out of 5) for strong to severe thunderstorms this morning into the early afternoon. Primary hazards are damaging wind gusts and large hail, but brief tornadoes cannot be ruled out.
- Flood Watch in effect from 7 AM Today through 7 AM Thursday with a Slight (2 of 4) to locally Moderate (3 of 4) Risk for excessive rainfall. Multiple rounds of showers and thunderstorms will result in widespread amounts of 1 to 3 inches, with localized amounts up to 4 to 6 inches.
- Shower and thunderstorm chances continue during the day Thursday. Therefore, any lingering flood impacts may continue for areas receiving more heavy rainfall.
Area forecast discussion, Apr 29, 8:53 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
853 AM CDT Tue Apr 29 2025
.KEY MESSAGES...
- Slight Risk (2 out of 5) for strong to severe thunderstorms
this morning into the early afternoon. Primary hazards are
damaging wind gusts and large hail, but brief tornadoes
cannot be ruled out.
- Flood Watch in effect from 7 AM Today through 7 AM Thursday
with a Slight (2 of 4) to locally Moderate (3 of 4) Risk for
excessive rainfall. Multiple rounds of showers and
thunderstorms will result in widespread amounts of 1 to 3
inches, with localized amounts up to 4 to 6 inches.
- Shower and thunderstorm chances continue during the day
Thursday. Therefore, any lingering flood impacts may continue
for areas receiving more heavy rainfall.
&&
.MESOSCALE UPDATE...
Issued at 900 AM CDT Tue Apr 29 2025
Concerning the current Severe Thunderstorm Watch, an evolving
thunderstorm complex is currently progressing east-
northeastward acorss southwest Missouri. Latest radar imagery
and ground reports have shown wind gusts up to 50 to 60 mph,
with potentially up to 70 mph. Joplin airport reported a 58 mph
wind gust, potentially higher in the one minute obs.
Additionally, radar imagery has shown a band of potentially
large hail north of Webb City and west of Carthage. 1.65 inch
hail was measured with this core. This is expected to continue
east-northeastward along and south of I-44 as the surface cold
front sits across central Missouri, allowing 1000-1500 J/kg
SB/MLCAPE ahead of the line. Lastly, some mesovortex rotation
has been noted in some surges along the line. Our current VAD
shows 15-20 kts of low-level shear oriented to the NE. However,
surface observations closer to to the line are shifting to out
of the east-southeast. This is locally modifying the environment
to create 20-30 kts of NE-oriented shear, meaning any surge of
the line to the NE could produce brief tornadoes. Severeal
tornado warnings have been issued for this, but nothing has been
reported yet. We will continue to monitor this as the line
progresses across southern Missouri. Therefore, as the line
moves through, expect the main hazards to be damaging winds up
to 60-70 mph, hail up to quarters to golf balls, and a couple
brief, weak tornadoes. The SPC MCD buts the most probable
*max* intensity of these hazards to be 1.5-2.5 inch hail, 55-70
mph wind gusts, and <95 mph tornadoes.
In terms of heavy rain, with PWATs approaching 1.5-1.6 inches,
instantaneous rates showed some locations receiving 2 inches in
30 minutes. These are very efficient rain makers as well.
Therefore, flash flooding is also possible within areas that see
the strongest part of the storm. The evolving progressive
nature of the line shold limit this threat, though we are
expecting more periods of rain through Thursday, so a Flood
Watch remains in effect.
Expectations for the rest of the Flood Watch period will be
ironed out in the subsequent forecast, however, with this
complex developing a strong cold pool behind it, expect the
stable air and cold front to locally accelerate south, which
should shift the axis of heaviest rain further south from
previous forecasts.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 238 AM CDT Tue Apr 29 2025
As a cold front to our northwest continues its trek east,
current radar imagery shows strong thunderstorms moving towards
west-central and central Missouri focused along the front.
Satellite imagery shows a low-level moisture plume riding along
the southern periphery of a low-level jet spread from southwest
Missouri all the way to Quebec, with the moisture plume feeding
directly into the convergent flow along the front.
Though our west-central and central Missouri counties will be
clipped by some strong thunderstorms associated with the
existing line near Kansas City early this morning, the highest
risk for severe thunderstorms will be further south. The
storms moving into central Missouri are quickly running out of
instability to feed off of, and though instability has also
decreased slowly through the overnight hours further south,
there is still 1500-200 J/kg of MUCAPE available for the
anticipated development in central Kansas and northeast Oklahoma
to work with.
Evolution through the day today will look like this: morning
convection in central Missouri will decrease in intensity and
coverage as it moves further east. The decaying remains of these
storms will organize with a stronger cluster of developing
storms in south-central Kansas and northeast Oklahoma early
this morning (6-9 AM). The storms in Kansas and Oklahoma will
move more due east as they develop along the still-
southeastward- progressing cold front. This segment of storms
will be where our highest severe weather threat for the day
comes from, both in space and time. The severe risk for storms
will exit our south- central Missouri counties in the early
afternoon (12-2 PM).
Hazards associated with these strong to severe storms would
include hail to the size of quarters (more likely in elevated
storms that can sustain behind the front) and damaging wind
gusts 60-70 mph associated with embedded supercell-like
structures within the line, in addition to heavy rainfall and
associated localized flash flooding (see more below).
Front-parallel winds aloft will help support the formation of a
forward-propagating MCS, which will really work over the
morning environment and propel the cold front through our area.
The midday passage of the cold front will help to contain the
buildup of instability behind the front, with 00Z HREF mean
MUCAPE this afternoon remaining largely below 1000 J/kg besides
a small corridor near the central MO/AR border. However, more
recent runs of CAMs are showing considerably less, remaining
below 500 J/kg. This will work against the formation of
potential post-frontal elevated supercells, keeping development
behind the cold front through the day more akin to trailing
stratiform rain, with potential breaks/gaps in coverage between
"rounds" of development. However, if areas of instability can
recover sufficiently behind the MCS, some stronger storms could
be possible. As the day progresses and overnight into Wednesday,
severe weather becomes less and less likely.
Flood Watch goes into effect at 7 AM this morning through 7 AM
Thursday. Aforementioned parallel winds aloft will increase
training thunderstorm potential, where rainfall rates could
reach 1-2"/hr despite a fast storm motion and relatively low
residence time of the deepest convection. 1 hour flash flood
guidance is around 2.5" along the I-49 corridor, decreasing to
1-1.5" into the higher terrain of the eastern Ozarks.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 238 AM CDT Tue Apr 29 2025
Models continue to come closer into agreement on rainfall
totals, though location of the heaviest precipitation axis is
still not well agreed upon. Storm total rainfall amounts have
decreased slightly for Tuesday - Thursday due to the decrease in
model spread. We now anticipate widespread rainfall totals in
the 1-3" range, with localized amounts in the 4-6" range. As
mentioned above, much of the rainfall will come in short bursts,
which will increase the associated flash flooding potential,
especially in flashy basins.
Rainfall will continue through Thursday in several rounds, with
breaks in precipitation likely between some rounds. Despite some
short respites from rain, recovery time will be minimal with the
repeated development and movement of storms into the area from
our southwest on Wednesday into Thursday. With the heaviest
precip axis shifting south, confidence in widespread flash
flooding is decreasing relative to previous forecasts, but
confidence in localized areas of flash flooding and river
flooding remains high, especially in the flood-prone areas of
far southwest Missouri.
&&
.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 641 AM CDT Tue Apr 29 2025
Strong thunderstorms are congealing into a line along the
southern extent of a cold front in southeast Kansas to start
the TAF period off, which will kick off a wet period with
intermittently degraded flight conditions. Rain will continue
behind the leading edge of thunderstorms, perhaps with brief
breaks between showers but with rain generally prevailing
through the day. Winds will shift dramatically behind the front,
shifting from south-southwesterly to northerly for the
afternoon before becoming southerly again this evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Thursday morning for KSZ073-097-101.
MO...Flood Watch through Thursday morning for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
UPDATE...Price
SHORT TERM...Camden
LONG TERM...Camden
AVIATION...CamdenHazardous weather outlook, Apr 29, 5:05 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 505 AM CDT Tue Apr 29 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 505 AM CDT Tue Apr 29 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Slight hail risk. Slight thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Strong to severe thunderstorms are expected to move into the area this morning, with severe thunderstorm hazards primarily being hail up quarters and damaging wind gusts up to 60 to 70 mph. There is a low potential for additional thunderstorm development behind the cold front this afternoon, and if afternoon thunderstorms are able to form, supercells with all hazards (primarily large hail) could be expected. Heavy rainfall with the day's thunderstorms will elevate river and flash flood risks in southwest Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several rounds of showers and thunderstorms will bring additional rainfall to the region through Thursday. Breaks between rounds will be short, which will limit recovery and sustain concerns for river and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning into this afternoon for southwest Missouri and portions of far southeast Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Camden
In the hours before
Local storm report, Apr 29, 9:58 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
958 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM Tstm Wnd Dmg 2 WSW Highlandville 36.92N 93.31W
04/29/2025 Christian MO 911 Call Center
tree down on O HWY right by alder road. Time
based on radar estimate.
&&
TEOLocal storm report, Apr 29, 10:02 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1002 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM Tstm Wnd Dmg 2 NE Linden 37.07N 93.11W
04/29/2025 Christian MO 911 Call Center
trees down in the road of U and Finbrooke.
&&
TEOLocal storm report, Apr 29, 10:04 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1004 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM Tstm Wnd Dmg 1 SSW Springfield 37.19N 93.29W
04/29/2025 Greene MO Amateur Radio
tree over powerlines.
&&
TGLocal storm report, Apr 29, 10:05 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1005 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM Tstm Wnd Dmg 2 WSW Highlandville 36.92N 93.32W
04/29/2025 Christian MO 911 Call Center
Corrects previous tstm wnd dmg report from 2
WSW Highlandville for time. trees down
blocking the highway.
&&
TEOLocal storm report, Apr 29, 10:08 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1008 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM Tstm Wnd Dmg 3 S Battlefield 37.08N 93.37W
04/29/2025 Christian MO 911 Call Center
tree down on bridge. time based on radar
estimate.
&&
TEOLocal storm report, Apr 29, 10:10 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Springfield MO
1010 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Tstm Wnd Dmg 1 SSW Springfield 37.19N 93.29W
04/29/2025 Greene MO Amateur Radio
spotter reported tree over power lines at
portland and robberson in springfield.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:58 AM CDT | Special Weather Statement | SGF | Morgan | 47 min |
| Apr 29, 7:31 AM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 29, 7:54 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 66 min |
| Apr 29, 8:05 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 6 hr |
| Apr 29, 8:09 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 51 min |
| Apr 29, 8:29 AM CDT | Tornado Warning | SGF | Newton | 31 min |
| Apr 29, 8:34 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 56 min |
| Apr 29, 8:39 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 66 min |
| Apr 29, 8:49 AM CDT | Tornado Warning | SGF | Lawrence, Newton | 26 min |
| Apr 29, 8:52 AM CDT | Tornado Warning | SGF | Dade, Lawrence | 23 min |
| Apr 29, 9:09 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Polk, Stone, Taney | 66 min |
| Apr 29, 9:13 AM CDT | Tornado Warning | SGF | Christian, Dade, Greene, Lawrence | 32 min |
| Apr 29, 9:29 AM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 46 min |
| Apr 29, 9:40 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Polk and 2 more | 65 min |
| Apr 29, 10:16 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Dent, Laclede, Phelps, Pulaski and 2 more | 59 min |
| Apr 29, 10:59 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski, Shannon, Texas | 61 min |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.